Hail, Meade
- When
- August 4, 2:20 PM CST
- Where
- Meade County, 5 mi SE of Meade
- Measured
- 0.88 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 37.233, -100.267
2 hail, 1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before the first event at Aug 4, 1:56 PM CST, 24 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 256 PM CDT THU AUG 4 2005 .DISCUSSION... DAYS 1-2... COLD FRONT STILL LINGERING ACROSS SOUTHEASTERN CWA BUT WILL CONTINUE PUSHING SOUTH THROUGH THE AFTERNOON. BREEZY NORTHEAST WINDS ARE BEHIND THE FRONT ALONG WITH INCREASING CLOUDS. AS WAS EXPECTED MODELS WERE OVERDOING QPF TODAY...ESPECIALLY NORTHERN TWO-THIRDS OF CWA WITH A LACK OF UPPER LEVEL FORCING. BUT THE ATMOSPHERE IS VERY MOIST AND THE PULSE STORMS THAT HAVE DEVELOPED ARE PRODUCING BRIEF HEAVY RAIN WITH THEM. WILL KEEP SOME CHANCE POPS GOING THROUGH THE EVENING ACROSS CWA AND SLOWLY DECREASE THEM FROM SOUTH TO NORTH AS DRIER AIR MOVES IN. MODELS NOW IN FAIRLY GOOD AGREEMENT WITH THE MOISTURE FIELDS. LOOKS LIKE FAR NORTHERN ZONES WILL BECOME PARTLY CLOUDY TONIGHT WITH THE SOUTH REMAINING CLOUDY. SIMILAR SITUATION FOR TOMORROW WITH DRIER AIR SLOW TO MOVE SOUTH BUT THE SUN SHOULD HELP TO ERODE SOME OF THE LOW CLOUDS TO THE SOUTH BUT STILL EXPECT A MOSTLY CLOUDY DAY THERE. SOME SHOWERS COULD LINGER AROUND AS WELL OVER SOUTHERN ZONES. WITH THAT BEING SAID THINK MOST AREAS WILL SEE HIGHS IN THE UPPER 70S WITH SOME 80S POSSIBLE ACROSS THE NORTH. WINDS WILL START TO GRADUALLY SHIFT AROUND TO THE SOUTH FRI NIGHT AND SATURDAY. WINDS WILL BE LIGHT OUT OF THE SOUTH FRIDAY NIGHT AND WITH CLEARING SKIES EXPECTED AT LEAST IN THE NORTH...COULD SEE SOME LOWS FALL INTO THE UPPER 50S. BY SATURDAY SLIGHTLY WARMER AIR WILL BE MOVING IN AS WINDS INCREASE OUT OF THE SOUTH BUT STILL THINK HIGHS WILL REMAIN IN THE 80S WITH 90 POSSIBLE AROUND KHYS. DAYS 3-7... LITTLE OR NO CHANGES ARE PLANNED IN THE EXTENDED FORECAST. THE MODELS ARE FLIP-FLOPPING BACK AND FORTH WITH THE AMOUNT OF AMPLIFICATION NEXT WED-THU. I WILL KEEP THE FCST AREA IN THE WARM AIR, WITH NO FRONTAL PASSAGE AND NO PRECIP THROUGH THE EXTENDED. DAYS 8-10... THE OUTLOOK FOR FRIDAY AUGUST 12TH THROUGH SUNDAY AUGUST 14TH CALLS FOR NEAR NORMAL TEMPERATURES AND NEAR NORMAL RAINFALL. && .PRELIMINARY POINT TEMPS/POPS... DDC 60 78 61 86 / 40 20 10 10 GCK 58 78 60 85 / 40 20 10 10 EHA 59 75 61 85 / 50 20 10 10 LBL 60 75 61 86 / 50 20 10 10 HYS 57 83 59 90 / 30 0 10 10 P28 64 79 64 87 / 50 20 10 10 && .DDC WATCHES/WARNINGS/ADVISORIES... NONE. && 28/FINCH
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 458 AM CDT THU AUG 4 2005 KSZ030-031-043>046-061>066-074>081-084>090-050000- BARBER-CLARK-COMANCHE-EDWARDS-ELLIS-FINNEY-FORD-GRANT-GRAY-HAMILTON- HASKELL-HODGEMAN-KEARNY-KIOWA-LANE-MEADE-MORTON-NESS-PAWNEE-PRATT- RUSH-SCOTT-SEWARD-STAFFORD-STANTON-STEVENS-TREGO- 458 AM CDT (400 AM MDT) THU AUG 4 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST KANSAS. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP DURING THE AFTERNOON. INITIALLY THESE STORMS MAY FIRE ALONG A LINE FROM ELKHART THROUGH DODGE CITY TO LARNED MAINLY AFTER 2 PM. THESE STORMS MAY BECOME NUMEROUS AS THEY SLIDE SOUTH TO NEAR THE OKLAHOMA BORDER BY EVENING. ALTHOUGH SEVERE WEATHER IS NOT EXPECTED, A FEW OF THE STORMS COULD PRODUCE WIND GUSTS OF OVER 40 MPH AND LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER ACTIVATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. 07
The Dodge City radar (KDDC), 64 km away, was scanning. The volume nearest the first event began at 20:19 UTC.
2 hail, 1 thunderstorm wind. Local standard time, as filed.
A large shed was blown down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2005Every state in 2005This day in weather historyWarnings in Kansas, August 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5472272, 5472273, 5472274.